Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Had stopped period, advised to take Vitamin B12 and periods are back. Related?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I am a 57 year old female. I stopped have a monthly period 4 years ago. Recently my family doctor recommended that I begin taking vitamin B12 daily. I began taking it one month ago, and was very surprised when I experienced a period. Was wondering if the vitamin B12 had anything to do with this?
Posted Sun, 15 Sep 2013 in Women's Health
Answered by Dr. Rakhi Tayal 47 minutes later
Brief Answer:
Vitamin B12 supplement will not cause bleeding.

Detailed Answer:
Thanks for trusting us with your health concern.
The post menopausal bleeding that you had is not related to the vitamin B12 supplementation that you have started recently.
1. You need a visit to your Gynecologist and have an examination
2. During this exam they may need to perform an endometrial biopsy
3. You then need an ultrasound to look at the ovaries and the endometrial lining

If the biopsy is normal and the 'lining' of the uterus is 4mm or less, then there is absolutely no need to worry.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor